Alert archive / Arizona / Flash Flood Watches in 2016

Flash Flood Watch 1, NWS Tucson, AZ

August 2, 20166 counties in Arizona

NWS Tucson, AZ issued this flash flood watch at Aug 2, 2016, 2:45 AM MST for 6 counties in Arizona. It took effect at Aug 2, 2016, 10:00 AM MST. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Aug 2, 2016, 2:45 AM MST (09:45 UTC)
In effect from
Aug 2, 2016, 10:00 AM MST
Expired
Aug 3, 2016, 8:49 PM MST
In force
35 hr
Issued by
NWS Tucson, AZ
Flood severity
None

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 9.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2016-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2016-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
2179 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

205 
WGUS65 KTWC 020945
FFATWC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
245 AM MST TUE AUG 2 2016

AZZ507>514-022300-
/O.NEW.KTWC.FF.A.0001.160802T1700Z-160803T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX...
CLIFTON...SAFFORD...HANNAGAN MEADOW...MOUNT GRAHAM...
CHIRICAHUA NM...BISBEE...CANELO HILLS...MOUNT LEMMON...
SUMMERHAVEN
245 AM MST TUE AUG 2 2016

...FLASH FLOOD WATCH IN EFFECT FROM 10 AM MST THIS MORNING
THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ARIZONA... 
  INCLUDING THE FOLLOWING AREAS...CATALINA AND RINCON 
  MOUNTAINS...CHIRICAHUA MOUNTAINS...DRAGOON AND MULE AND 
  HUACHUCA AND SANTA RITA MOUNTAINS...EASTERN COCHISE COUNTY 
  BELOW 5000 FEET...GALIURO AND PINALENO MOUNTAINS...UPPER GILA 
  RIVER VALLEY...UPPER SAN PEDRO RIVER VALLEY AND WHITE 
  MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES. 

* FROM 10 AM MST THIS MORNING THROUGH LATE TONIGHT

* FLASH FLOODING WILL BE POSSIBLE FROM SCATTERED TO NUMEROUS SLOW
  MOVING SHOWERS AND THUNDERSTORMS.

* AREAS ALONG WASHES...SMALL STREAMS AND DRAINAGES WILL BE
  SUSCEPTIBLE TO FLOODING. LOW WATER CROSSINGS AND POORLY DRAINED
  ROADS MAY BECOME IMPASSABLE. RURAL AND DIRT ROADS WILL LIKELY
  BECOME WASHED OUT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE
FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY
AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE
ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
TURN AROUND AND TAKE ANOTHER ROUTE.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$

FRANCIS
6 follow-up statements
636 
WGUS65 KTWC 022039
FFATWC

FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
139 PM MST TUE AUG 2 2016

AZZ507>514-030700-
/O.CON.KTWC.FF.A.0001.000000T0000Z-160803T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX...
CLIFTON...SAFFORD...HANNAGAN MEADOW...MOUNT GRAHAM...
CHIRICAHUA NM...BISBEE...CANELO HILLS...MOUNT LEMMON...
SUMMERHAVEN
139 PM MST TUE AUG 2 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING
  AREAS...CATALINA AND RINCON MOUNTAINS...CHIRICAHUA MOUNTAINS...
  DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS...
  EASTERN COCHISE COUNTY BELOW 5000 FEET...GALIURO AND PINALENO
  MOUNTAINS...UPPER GILA RIVER VALLEY...UPPER SAN PEDRO RIVER
  VALLEY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES.

* THROUGH LATE TONIGHT

* FLASH FLOODING WILL BE POSSIBLE FROM SCATTERED TO NUMEROUS 
  SLOW MOVING SHOWERS AND THUNDERSTORMS. 

* AREAS ALONG WASHES...SMALL STREAMS AND DRAINAGES WILL BE 
  SUSCEPTIBLE TO FLOODING. LOW WATER CROSSINGS AND POORLY 
  DRAINED ROADS MAY BECOME IMPASSABLE. RURAL AND DIRT ROADS WILL 
  LIKELY BECOME WASHED OUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE
FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS
CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS
ARE ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$
813 
WGUS65 KTWC 030026
FFATWC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
526 PM MST TUE AUG 2 2016

AZZ504>506-030830-
/O.EXA.KTWC.FF.A.0001.000000T0000Z-160803T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY-
SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL...
PICACHO PEAK STATE PARK...MAMMOTH...ORACLE
526 PM MST TUE AUG 2 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 5 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHEAST ARIZONA... 
  INCLUDING THE FOLLOWING AREAS...SOUTH CENTRAL PINAL COUNTY... 
  SOUTHEAST PINAL COUNTY AND TUCSON METRO AREA. 

* UNTIL 5 AM MST WEDNESDAY

* FLASH FLOODING WILL BE POSSIBLE FROM SCATTERED TO NUMEROUS 
  SLOW MOVING SHOWERS AND THUNDERSTORMS. 

* AREAS ALONG WASHES...SMALL STREAMS AND DRAINAGES WILL BE 
  SUSCEPTIBLE TO FLOODING. LOW WATER CROSSINGS AND POORLY 
  DRAINED ROADS MAY BECOME IMPASSABLE. RURAL AND DIRT ROADS WILL 
  LIKELY BECOME WASHED OUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE
FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS
CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS
ARE ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$

AZZ507>514-030830-
/O.CON.KTWC.FF.A.0001.000000T0000Z-160803T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX...
CLIFTON...SAFFORD...HANNAGAN MEADOW...MOUNT GRAHAM...
CHIRICAHUA NM...BISBEE...CANELO HILLS...MADERA CANYON...
MOUNT LEMMON...SUMMERHAVEN
526 PM MST TUE AUG 2 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING 
  AREAS...CATALINA AND RINCON MOUNTAINS...CHIRICAHUA MOUNTAINS...
   DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS... 
  EASTERN COCHISE COUNTY BELOW 5000 FEET...GALIURO AND PINALENO 
  MOUNTAINS...UPPER GILA RIVER VALLEY...UPPER SAN PEDRO RIVER 
  VALLEY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES. 

* UNTIL 5 AM MST WEDNESDAY

* FLASH FLOODING WILL BE POSSIBLE FROM SCATTERED TO NUMEROUS 
  SLOW MOVING SHOWERS AND THUNDERSTORMS. 

* AREAS ALONG WASHES...SMALL STREAMS AND DRAINAGES WILL BE 
  SUSCEPTIBLE TO FLOODING. LOW WATER CROSSINGS AND POORLY 
  DRAINED ROADS MAY BECOME IMPASSABLE. RURAL AND DIRT ROADS WILL 
  LIKELY BECOME WASHED OUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE
FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS
CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS
ARE ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$
443 
WGUS65 KTWC 030611
FFATWC

FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
1111 PM MST TUE AUG 2 2016

AZZ504>514-031200-
/O.CON.KTWC.FF.A.0001.000000T0000Z-160803T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL...
PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA...
BENSON...WILLCOX...CLIFTON...SAFFORD...HANNAGAN MEADOW...
MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...CANELO HILLS...
MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN
1111 PM MST TUE AUG 2 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING 
  AREAS...CATALINA AND RINCON MOUNTAINS...CHIRICAHUA MOUNTAINS...
  DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS... 
  EASTERN COCHISE COUNTY BELOW 5000 FEET...GALIURO AND PINALENO 
  MOUNTAINS...SOUTH CENTRAL PINAL COUNTY...SOUTHEAST PINAL 
  COUNTY...TUCSON METRO AREA...UPPER GILA RIVER VALLEY...UPPER 
  SAN PEDRO RIVER VALLEY AND WHITE MOUNTAINS OF GRAHAM AND 
  GREENLEE COUNTIES. 

* UNTIL 5 AM MST WEDNESDAY

* FLASH FLOODING WILL BE POSSIBLE FROM SCATTERED TO NUMEROUS 
  SLOW MOVING SHOWERS AND THUNDERSTORMS. 

* AREAS ALONG WASHES...SMALL STREAMS AND DRAINAGES WILL BE 
  SUSCEPTIBLE TO FLOODING. LOW WATER CROSSINGS AND POORLY 
  DRAINED ROADS MAY BECOME IMPASSABLE. RURAL AND DIRT ROADS WILL 
  LIKELY BECOME WASHED OUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE
FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS
CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS
ARE ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$

FRANCIS
971 
WGUS65 KTWC 030935
FFATWC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
235 AM MST WED AUG 3 2016

AZZ504>514-032300-
/O.EXT.KTWC.FF.A.0001.000000T0000Z-160804T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL...
PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA...
BENSON...WILLCOX...CLIFTON...SAFFORD...HANNAGAN MEADOW...
MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...CANELO HILLS...
MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN
235 AM MST WED AUG 3 2016

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING
  AREAS...CATALINA AND RINCON MOUNTAINS...CHIRICAHUA MOUNTAINS...
  DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS...
  EASTERN COCHISE COUNTY BELOW 5000 FEET...GALIURO AND PINALENO
  MOUNTAINS...SOUTH CENTRAL PINAL COUNTY...SOUTHEAST PINAL
  COUNTY...TUCSON METRO AREA...UPPER GILA RIVER VALLEY...UPPER SAN
  PEDRO RIVER VALLEY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE
  COUNTIES.

* THROUGH THIS EVENING

* FLASH FLOODING WILL BE POSSIBLE FROM SCATTERED TO NUMEROUS 
  SLOW MOVING SHOWERS AND THUNDERSTORMS. 

* AREAS ALONG WASHES...SMALL STREAMS AND DRAINAGES WILL BE 
  SUSCEPTIBLE TO FLOODING. LOW WATER CROSSINGS AND POORLY 
  DRAINED ROADS MAY BECOME IMPASSABLE. RURAL AND DIRT ROADS WILL 
  LIKELY BECOME WASHED OUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE
FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS
CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS
ARE ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$

FRANCIS
430 
WGUS65 KTWC 032115
FFATWC

FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
215 PM MST WED AUG 3 2016

AZZ504>514-040700-
/O.CON.KTWC.FF.A.0001.000000T0000Z-160804T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL...
PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA...
BENSON...WILLCOX...CLIFTON...SAFFORD...HANNAGAN MEADOW...
MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...CANELO HILLS...
MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN
215 PM MST WED AUG 3 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING
  AREAS...CATALINA AND RINCON MOUNTAINS...CHIRICAHUA MOUNTAINS...DRAGOON
  AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS... EASTERN
  COCHISE COUNTY BELOW 5000 FEET...GALIURO AND PINALENO
  MOUNTAINS...SOUTH CENTRAL PINAL COUNTY...SOUTHEAST PINAL
  COUNTY...TUCSON METRO AREA...UPPER GILA RIVER VALLEY...UPPER SAN
  PEDRO RIVER VALLEY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE
  COUNTIES.

* UNTIL MIDNIGHT MST TONIGHT

* FLASH FLOODING WILL BE POSSIBLE FROM SCATTERED TO NUMEROUS 
  SLOW MOVING SHOWERS AND THUNDERSTORMS. 

* AREAS ALONG WASHES...SMALL STREAMS AND DRAINAGES WILL BE 
  SUSCEPTIBLE TO FLOODING. LOW WATER CROSSINGS AND POORLY 
  DRAINED ROADS MAY BECOME IMPASSABLE. RURAL AND DIRT ROADS WILL 
  LIKELY BECOME WASHED OUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE
FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS
CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS
ARE ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$
519 
WGUS65 KTWC 040349
FFATWC

FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
849 PM MST WED AUG 3 2016

AZZ504>514-040500-
/O.CAN.KTWC.FF.A.0001.000000T0000Z-160804T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-
849 PM MST WED AUG 3 2016

...FLASH FLOOD WATCH IS CANCELLED...

ISOLATED LIGHT SHOWERS WILL CONTINUE UNTIL MIDNIGHT ACROSS
SOUTHEAST ARIZONA. HOWEVER THE THREAT OF HEAVY RAIN IS OVER. THUS
THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST ARIZONA HAS BEEN
CANCELLED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood watch went out at Aug 1, 9:48 PM MST, 4 hours 57 minutes earlier.

Area forecast discussion, Aug 1, 9:48 PM MST, 4 hours 57 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
948 PM MST MON AUG 1 2016

.SYNOPSIS...Expect scattered to numerous showers and thunderstorms
and below normal temperatures through midweek. Given abundant
moisture in place, heavy rainfall will be the main concern. A
gradual reduction in showers and thunderstorms and a warming trend
will then occur by the weekend.

&&

.DISCUSSION...IR satellite imagery shows extensive cloudiness and
associated isolated to scattered thunderstorms over much of the
Desert Southwest, especially eastern Arizona, western New Mexico and
Mexico. Earlier this afternoon generally isolated storms developed,
and when they did, they dumped copious amounts of rain. In
particular was a small cluster of cells in the area bounded by the
Catalina mountains to the east, Dove mountain to the west, Oro
Valley to the south and Oracle Junction to the north. In that area
several rainfall reports from both automated gauges and trained
weather spotters were around 1.5-2.0+ inches within 45 minutes to an
hour. Fortunately, most of this rain fell in an area that feeds into
Big Wash, which is very capable of receiving heavy rain without too
much concern.

Current radar mosaic from around the region shows very limited
activity across my forecast area, with most of the showers having
already died, or moved out of the region. On that note however,
scattered showers and storms can still be seen over southwestern New
Mexico and are moving to the west northwest toward east central
Arizona. If they remain on this track, they would enter Arizona in
parts of Graham and Greenlee counties. That said, some of the Hi-Res
models suggest that there will be a small threat for weak showers
from time to time during the night, so kept a mention of isolated to
scattered activity through the night, but a higher threat out east
compared to out west.

Inherited low temp forecast for tonight seems to be ok, but will
make some minor adjustments to the take into account the most
recent trends in the short term temperatures.

For details beyond tonight, please refer to the previous discussion
below.

&&

.AVIATION...Valid through 03/06Z.
SCT-BKN clouds around 8-12k ft AGL with Isold-Sct SHRA/TSRA into the
overnight hours. Brief MVFR conditions around stronger TSRA along
with wind gusts to 45 kts. Otherwise, sfc winds generally 10 kts or
less thru the period. Another round of Sct-Nmrs SHRA/TSRA is likely
Tuesday afternoon. Aviation discussion not updated for TAF
amendments.

&&

.FIRE WEATHER...Scattered to numerous afternoon and evening showers
and thunderstorms are expected each day through the work week, with
occasional nocturnal activity. Strong gusty winds to 50 mph and
locally heavy rain will occur with the strongest storms as they will
be efficient rain producers. Otherwise, 20-ft winds will generally
be light and terrain driven. Daytime temperatures will be below
average along with higher humidity levels into Wednesday or
Thursday. A slow and weak drying trend will start late in the week.

&&

.PREV DISCUSSION...The inverted trough over Chihuahua will move into
Arizona on Tuesday, kicking off another round of storms. If the
trough arrives early in the morning per the GFS, Tuesday will likely
be more showery than anything. Should it be delayed a few hours,
additional atmospheric instability should allow for more storm
development. Either way, it would appear that elevated PoPs are
warranted overnight through Tuesday afternoon. GEFS reforecast is
suggestive of precip during this period as is the NCAR ensemble and
UofA WRF models. Confidence not high enough to go with a Flash Flood
Watch given modest mid level winds and limited areal coverage of
storms but will certainly warrant consideration as we get into
Tuesday/Wednesday.

Elevated moisture will remain in place in the boundary layer through
at least Thursday (generally looking at 850-700mb mixing ratios
around 10-12 g/kg) and it still looks like an active period. BL
drying is forecast late in the week into the weekend which should
confine storms to areas from Tucson eastward, and that trend has
been consistent from model run to model run. PoP trends already
reflecting this thinking and no changes made beyond Friday.

Temps will remain at or below normal through the weekend, then
gradually return to normal as BL drying takes hold.

&&

.TWC Watches/Warnings/Advisories...None.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:08 AM MSTAreal Flood AdvisoryTWCPima3 hr
Aug 2, 8:16 AM MSTAreal Flood AdvisoryTWCPima3 hr
Aug 2, 8:25 AM MSTFlash Flood WarningTWCCochise, Pima3 hr
Aug 2, 9:10 AM MSTAreal Flood AdvisoryTWCPima, Santa Cruz2 hr
Aug 2, 9:16 AM MSTAreal Flood AdvisoryTWCCochise, Pima119 min
Aug 2, 11:13 AM MSTAreal Flood WarningTWCCochise, Graham, Pima, Pinal, Santa Cruz6 hr
Aug 2, 12:09 PM MSTFlash Flood WarningTWCCochise3 hr

Nearby

Flash Flood Watches in Arizona, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.